Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 6, 2012, 1:35 AM CDT for Carver County, Hennepin County, Scott County, Minnesota. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 1:35 AM CDT (06:35 UTC)
- Expired
- May 6, 2012, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
Counties Carver County, MN, Hennepin County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 8 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 1:35 AM CDT | HAIL 0.88 | Cologne, MN | WINDS ESTIMATED AT SLIGHTLY OVER 50 MPH. |
| May 6, 1:39 AM CDT | HAIL 0.75 | Waconia, MN | DIME SIZE HAIL REPORTED WITH PLENTY OF PEA SIZE HAIL AND TORRENTIAL RAINFALL. |
| May 6, 1:45 AM CDT | HAIL 0.75 | 4 Sw Shakopee, MN | DIME SIZE HAIL. |
| May 6, 1:47 AM CDT | HAIL 0.75 | Victoria, MN | DIME SIZE HAIL |
| May 6, 1:47 AM CDT | HAIL 0.88 | 2 Ese Shakopee, MN | |
| May 6, 1:56 AM CDT | HAIL 0.75 | Prior Lake, MN | DIME SIZE HAIL. |
| May 6, 2:06 AM CDT | HAIL 0.75 | Bloomington, MN | |
| May 6, 2:15 AM CDT | TSTM WND DMG | Bloomington, MN | LARGE TREE LIMBS DOWNED |
| May 6, 2:18 AM CDT | HAIL 0.88 | Bloomington, MN | PENNY TO NICKEL SIZED HAIL REPORTED LASTED LESS THEN A MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS83 KMPX 060635 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 135 AM CDT SUN MAY 6 2012 MNZ060>063-067>070-076-060715- ANOKA-CARVER-DAKOTA-HENNEPIN-LE SUEUR-RAMSEY-SCOTT-SIBLEY-WASHINGTON- 135 AM CDT SUN MAY 6 2012 ...HEAVY RAIN DEVELOPING OVER ANOKA...CARVER...DAKOTA...HENNEPIN...LE SUEUR...RAMSEY...SCOTT...SIBLEY AND WASHINGTON COUNTIES THROUGH 215 AM CDT... AT 128 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS BETWEEN WATERTOWN...WACONIA TO NEAR BELLE PLAINE IN EAST CENTRAL MINNESOTA. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COLOGNE. WACONIA. ST BONIFACIUS. CARVER. CHASKA. CHANHASSEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS COULD EXCEED OVER ONE INCH PER HOUR WITH THESE STORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4514 9332 4475 9293 4453 9382 4488 9398 TIME...MOT...LOC 0632Z 243DEG 30KT 4475 9376 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 6, 12:36 AM CDT, 59 minutes earlier.
Area forecast discussion, May 6, 12:36 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1236 AM CDT SUN MAY 6 2012
.AVIATION... /06Z TAF ISSUANCE/
LINE OF CONVECTION EXITING KSTC THROUGH KRWF IS MOVING NEAR 35 KNOTS.
THIS WILL IMPACT THE KMSP AND KRNH AIRFIELDS BETWEEN 07Z AND 09Z.
WEST TO NORTHWEST WINDS REACHING 35 KNOTS ARE POSSIBLE AS THIS
LINE MOVES THROUGH. AN EXTENSIVE AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL OCCUR IN THE WAKE OF THE LINE. KAXN WILL BE ON
THE WESTERN FRINGE. CEILINGS REMAIN A PROBLEM THROUGH THE TAF
PERIOD WITH BKN-OVC008-012 COMMON THROUGH AT LEAST 15Z WITH MVFR
CEILINGS DEVELOPING BY AFTERNOON...ALTHOUGH CONFIDENCE IS NOT
HIGH. SLOW IMPROVEMENT FROM MVFR TO VFR SUNDAY EVENING ALONG WITH
SURFACE WINDS BECOMING NORTHWEST.
KMSP...MAIN CONCERN IS CONVECTION MOVING THROUGH BY 09Z. SOME
THREAT FOR WEST TO NORTHWEST WINDS GUSTING TO 35 KNOTS. CEILINGS
MAY TEMPORARILY IMPROVE TO VFR WITH THE STORMS...BUT EXTENSIVE LOW
MVFR/IFR SHOULD FILL BACK IN BEHIND THIS ACTIVITY. SHOWERS AND
ISOLATED THUNDERSTORMS REMAIN POSSIBLE DURING THE LATE NIGHT
HOURS/SUNDAY MORNING WITH DRY WEATHER FOR THE AFTERNOON. CEILINGS
IMPROVING SUNDAY EVENING TO VFR ALONG WITH INCREASING NORTHWEST
WINDS.
OUTLOOK...
MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS.
TUESDAY...MVFR CIGS POSSIBLE.
&&
.DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/
TONIGHT AND SUNDAY...A QUASI-STATIONARY SFC FRONT CONTINUES TO
WOBBLE SOUTH OF THE WFO MPX CWFA WHILE FLOW ALOFT IS TRANSITIONING
FROM ZONAL TO A SW-NE ORIENTATION. DEEP MOISTURE ADVECTION INTO
THE AREA HAS KEPT NOT ONLY TEMPERATURES DOWN BUT DEWPOINTS UP...
AND DEWPOINT DEPRESSIONS UP THRU H7 HAVE BEEN 5 DEGREES OR LESS.
FORECAST SOUNDINGS ACRS THE AREA INDICATE THE SAME MOIST
ATMOSPHERE WILL REMAIN OVER THE AREA OVERNIGHT INTO TMRW MRNG.
COMPOUNDING THE CONCERNS FOR HEAVY RAIN OVERNIGHT IS THAT THE
CONVECTION SOUTHERN PORTIONS OF THE AREA SAW TODAY CAME IN MUCH
EARLIER THAN MODELS INDICATED...ALLOWING THE ATMOSPHERE TO
RELOAD...IN A MATTER OF SPEAKING. OVER THE DAKOTAS...AN OCCLUDED
FRONT WITH PLENTY OF DEEP MOISTURE WILL TRANSITION EAST... THUS
MAKING FOR MOISTURE ADVECTION FROM BOTH THE EAST AND SOUTH. STRONG
OMEGA LIFT AT MULTIPLE LEVELS IN CONJUNCTION WITH H85 AND H7
SHORTWAVE TROUGHS WILL ALL COME TOGETHER TO PRODUCE PLENTY OF
RAINFALL LATE TONIGHT THROUGH TMRW. HAVE RAMPED UP POPS TO
CATEGORICAL LEVELS AND AFTER COLLAB WITH SURROUNDING OFFICES HAVE
ISSUES A FLASH FLOOD WATCH FOR WESTERN AND SOUTHERN PORTIONS OF
THE AREA THROUGH TMRW AFTN. HPC PUTS A MODERATE RISK OF EXCESSIVE
RAINFALL OVER SOUTHWESTERN PORTIONS OF THE AREA. QPF AMOUNTS WILL
BE IN THE 1-2 INCH RANGE...POSSIBLY UP TO 3 INCHES. AND...THESE
RAINFALL AMOUNTS COULD EASILY TRANSLATE EAST INTO WESTERN WI SO
THERE IS A CHANCE THE FLASH FLOOD WATCH COULD BE EXTENDED EASTWARD
ON SUNDAY. THE RAINFALL WILL GRADUALLY DIMINISH FROM WEST TO EAST
LATE TOMORROW MORNING THROUGH MID-AFTERNOON WITH ONLY CHANCE RANGE
POPS BY LATE AFTERNOON. MUCH LIKE TODAY...TEMPERATURES WILL BE
SUPPRESSED DUE TO PLENTY OF CLOUDS AND RAINFALL COMPLICATIONS FOR
TONIGHT THRU TMRW. AFTER HIGHS MAINLY IN THE 50S AND 60S
TDA...LOWS WILL ONLY DROP GENERALLY TO THE 50-60 DEGREE RANGE.
THIS WILL BE FOLLOWED BY HIGHS RANGING FROM 60-70 SUNDAY.
SUNDAY NIGHT THROUGH TUESDAY...THE COLD/OCCLUDED FRONT WILL SHIFT
SOUTH AND EAST OF THE WFO MPX CWFA TMRW EVENING...RESULTING IN A
DRIER W-NE SFC FLOW TMRW NIGHT. HOWEVER...THE UPPER LEVEL LOW
NUDGING THE SYSTEM ALONG WILL BECOME DEEPER AND CUT OFF OVER FAR
NRN ND SUN NIGHT. THE LOW WILL THEN STALL OUT NEAR/NORTH OF
INTERNATIONAL FALLS ON MONDAY...ROTATING ADDITIONAL MOISTURE SOUTH
INTO CENTRAL MN AND THE WESTERN GREAT LAKES. ANY RAINFALL SHOULD
BE CONFINED TO THE NORTHERN HALF OF MN MONDAY...THOUGH SOME
SPRINKLES ARE POSSIBLE INTO ALONG-NORTH OF I-94. HAVE KEPT POPS AS
AN UNMENTIONABLE 10 PERCENT. THE UPPER LOW WILL THEN DROP SE INTO
NE MN AND NRN WI...WITH ISENTROPIC LIFT INCRG ON THE WRN AND SRN
FRINGES OF THE UPPER LOW. THIS WILL PRODUCE ISOLATED TO SCATTERED
SHWRS/TSTMS FOR THE DAY ON TUE BUT HEAVY RAIN IS NOT EXPECTED.
TEMPERATURES WILL BE ON THE COOL SIDE AS MODIFIED CANADIAN AIR
DROPS INTO THE REGION. HIGHS WILL ONLY REACH THE 50S AND 60S WITH
LOWS IN THE 40S.
WEDNESDAY THROUGH FRIDAY...A MORE TRANQUIL PERIOD OF WX IS
EXPECTED MID-TO-LATE WEEK AS PRONOUNCED NW UPPER FLOW TRANSITIONS
TO AN UPPER RIDGE MOVING ACRS THE REGION. AT THE SFC...HIGH
PRESSURE BEHIND THE DEPARTING UPPER LOW WILL DROP IN...ALLOWING
FOR DRIER CONDITIONS. WITH THE RIDGE APPROACHING...TEMPERATURES
WILL GO ON A BIT OF A WARMING TREND...BRINGING HIGHS BACK TO THE
LOWER 70S. THERE ARE SMALL POPS INCLUDED FOR FRIDAY AS A WEAK
CDFNT MAY DROP THROUGH THE REGION...FOLLOWED BY COOLER
TEMPERATURES ON FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BLUE EARTH-BROWN-
CARVER-CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...NONE.
&&
RAH/JPCHazardous weather outlook, May 5, 4:59 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 459 PM CDT SAT MAY 5 2012 MNZ047>049-054>059-064>069-073>077-082>085-091>093-061200- STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED...MAINLY DURING THE EARLY MORNING HOURS...LEADING TO ISOLATED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. IN ADDITION...THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS... MAINLY FOR FAR SOUTHERN MINNESOTA. PRIMARY HAZARDS INCLUDE DAMAGING WINDS AND LARGE HAIL WITH A SECONDARY HAZARD OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE ON SUNDAY IN FAR SOUTHEASTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF WESTERN AND SOUTHERN MINNESOTA LATE TONIGHT INTO THE EARLY MORNING HOURS. IN ADDITION TO SEVERE WEATHER REPORTS...HEAVY RAINFALL REPORTS ARE REQUESTED. MNZ041>045-050>053-060>063-070-078-WIZ014>016-023>028-061200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY FROM THE TWIN CITIES THROUGH EAU CLAIRE...MAINLY DURING THE EARLY MORNING HOURS. NUISANCE FLOODING IS POSSIBLE WITH A SMALL CHANCE OF ISOLATED FLASH FLOODING. THERE IS A LOW CHANCE OF STORMS BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED FOR CENTRAL AND EASTERN MINNESOTA THROUGH WESTERN WISCONSIN. HOWEVER...HEAVY RAINFALL REPORTS ARE REQUESTED.
In the hours before
Special weather statement, May 5, 8:48 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT SAT MAY 5 2012
MNZ054-060215-
LAC QUI PARLE-
848 PM CDT SAT MAY 5 2012
AT 846 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF ALBEE. THIS STORM WAS MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
4523 9623 4521 9621 4500 9645 4501 9646
TIME...MOT...LOC 0148Z 203DEG 35KT 4515 9655
JLTLocal storm report, May 5, 10:02 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL CHOKIO 45.57N 96.17W
05/05/2012 M0.88 INCH STEVENS MN TRAINED SPOTTER
&&
SPDSpecial weather statement, May 5, 11:24 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT SAT MAY 5 2012
MNZ065-073-060530-
REDWOOD-RENVILLE-
1124 PM CDT SAT MAY 5 2012
AT 1120 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS 3 MILES NORTHWEST OF BELVIEW. THESE STORMS WERE MOVING
NORTHEAST AT 35 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BELVIEW.
DELHI.
RENVILLE.
BECHYN.
OLIVIA.
BIRD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4455 9536 4469 9537 4473 9541 4489 9497
4489 9455 4481 9449 4476 9450 4451 9544
4454 9546
TIME...MOT...LOC 0423Z 246DEG 31KT 4465 9532
JLTLocal storm report, May 5, 11:55 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
05/05/2012 M58 MPH REDWOOD MN ASOS
&&
SPDSpecial weather statement, May 6, 12:39 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1239 AM CDT SUN MAY 6 2012
MNZ066-068-060645-
CARVER-MCLEOD-
1239 AM CDT SUN MAY 6 2012
AT 1238 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF LAKESIDE
TO 5 MILES NORTHWEST OF BROWNTON TO 5 MILES SOUTH OF BROWNTON. THESE
STORMS WERE MOVING EAST AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FERNANDO.
SUMTER.
BISCAY.
GLENCOE.
SILVER LAKE.
LESTER PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4497 9450 4498 9377 4489 9377 4489 9360
4484 9356 4480 9355 4474 9363 4471 9361
4470 9367 4463 9376 4468 9377 4468 9388
4472 9389 4472 9425 4463 9426 4463 9449
TIME...MOT...LOC 0539Z 262DEG 39KT 4489 9452 4479 9440
4466 9436
JLTSpecial weather statement, May 6, 1:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 135 AM CDT SUN MAY 6 2012 MNZ060>063-067>070-076-060715- ANOKA-CARVER-DAKOTA-HENNEPIN-LE SUEUR-RAMSEY-SCOTT-SIBLEY-WASHINGTON- 135 AM CDT SUN MAY 6 2012 ...HEAVY RAIN DEVELOPING OVER ANOKA...CARVER...DAKOTA...HENNEPIN...LE SUEUR...RAMSEY...SCOTT...SIBLEY AND WASHINGTON COUNTIES THROUGH 215 AM CDT... AT 128 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS BETWEEN WATERTOWN...WACONIA TO NEAR BELLE PLAINE IN EAST CENTRAL MINNESOTA. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COLOGNE. WACONIA. ST BONIFACIUS. CARVER. CHASKA. CHANHASSEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS COULD EXCEED OVER ONE INCH PER HOUR WITH THESE STORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4514 9332 4475 9293 4453 9382 4488 9398 TIME...MOT...LOC 0632Z 243DEG 30KT 4475 9376
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Isanti, Sherburne | 47 min |
| May 5, 8:35 PM CDT | River Flood Watch | MPX | Todd | 15 hr |
| May 5, 8:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 27 min |
| May 5, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 14 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 41 min |
| May 5, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 63 min |
| May 5, 11:24 PM CDT | Special Weather Statement | MPX | Renville | 66 min |
| May 5, 11:52 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 42 min |
| May 6, 12:39 AM CDT | Special Weather Statement | MPX | Carver, McLeod | 66 min |
| May 6, 1:44 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 46 min |
| May 6, 2:14 AM CDT | Special Weather Statement | MPX | Dakota | 46 min |
| May 6, 2:24 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 36 min |
| May 6, 10:54 AM CDT | River Flood Warning | MPX | Redwood | 22 hr |
| May 6, 10:54 AM CDT | River Flood Warning | MPX | Brown | 33 hr |
| May 6, 3:21 AM CDT | Special Weather Statement | MPX | Pepin | 39 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.